Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

September 2, 2012Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 2, 2012, 1:00 PM EDT for Madison County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2012, 1:00 PM EDT (17:00 UTC)
Expired
Sep 2, 2012, 1:30 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA

County Madison County, GA

The radar

The Greer radar (KGSP), 119 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS82 KFFC 021700
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT SUN SEP 2 2012

GAZ027-021730-
100 PM EDT SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MADISON
COUNTY UNTIL 130 PM EDT...

AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND ILA...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND 
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS MADISON 
COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE 
STORMS INCLUDE SANFORD...POCATALIGO...NEESE...ILA...DANIELSVILLE AND 
HARRISON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3427 8311 3423 8307 3417 8309 3415 8305
      3412 8305 3405 8337 3409 8338 3412 8335
      3420 8338 3423 8335 3425 8329 3425 8316
      3427 8313
TIME...MOT...LOC 1700Z 254DEG 25KT 3418 8321

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 2, 7:44 AM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Sep 2, 7:44 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 AM EDT SUN SEP 2 2012

.PREV DISCUSSION... /ISSUED 358 AM EDT SUN SEP 2 2012/

SHORT TERM /TODAY THROUGH MONDAY/...
REMNANTS OF ISAAC EXPECTED TO MOVE INTO THE OH AND TN VALLEYS
TODAY...AND WITH ASSOCIATED SWATH OF MOISTURE PRESENT ACROSS THE
SOUTHEAST...THIS FEATURE WILL SUPPORT SCATTERED TO NUMEROUS SHOWERS
WITH SCATTERED THUNDERSTORMS TODAY. HIGHEST TS CHANCES ACROSS FAR
NORTH GEORGIA. AS THE UPPER LOW APPROACHES THE REGION...COMBINED
WITH THE DIURNAL DAYTIME HEATING...MU CAPE WILL INCREASE INTO THE
1500-2500 J/KG RANGE. HIRES SHORT TERM MODELS...INCLUDING LOCAL
WRF...INDICATING MORE SIGNIFICANT ACTIVITY INTO THE OVERNIGHT HOURS
AND THROUGH MONDAY AS SYSTEM DROPS FURTHER SOUTH INTO THE TN VALLEY
AND FRONTAL BOUNDARY IS DRAGGED ALONG WITH IT. MOST MODELS SUGGEST
BEST INSTABILITIES AND SHEAR WILL REMAIN NORTH AND WEST OF GA...WITH
CONVECTION LASTING WELL INTO THE EVENING HOURS. ORGANIZED ACTIVITY
IN AL AND TN WILL MOVE INTO GEORGIA...AND MODELS SHOWING LINE OF
CONVECTION COULD PUSH INTO FAR NW GA BEFORE MIDNIGHT. ALTHOUGH
PRIMARY THREAT TODAY WILL BE DAMAGING WINDS...0-1 KM SHEAR INCREASES
TO 30-35KT BY LATE EVENING IN NW GA...AND ROTATING CELLS ARE
POSSIBLE. AS A RESULT...COULD NOT RULE OUT AN ISOLATED TORNADO IN
ORGANIZED STORMS. WITH THE HIGHEST TORNADO RISK IN THE OVERNIGHT
HOURS...IT IS IMPORTANT TO STAY INFORMED OF THE LATEST FORECASTS AND
BE SURE ALERT METHODS /SUCH AS NOAA WEATHER RADIO/ ARE FUNCTIONAL.
MOIST VERTICAL PROFILE AND HIGH FREEZING LEVEL WILL MAKE HAIL MUCH
LESS LIKELY...AND WITH PWS AT OR ABOVE 1.8 INCHES...HEAVY DOWNPOURS
CAN BE EXPECTED. THROUGH MONDAY...AREAS GENERALLY NORTH OF
CARROLLTON...TO ATLANTA...TO ATHENS CAN EXPECT TO SEE WIDESPREAD 1-2
INCHES OF RAINFALL.

OVERNIGHT LOWS MONDAY SHOULD REMAIN ON THE WARMER SIDE AS A RESULT
OF THE CLOUD COVER AND PRECIP ACTIVITY...THOUGH INFLUENCE OF PRECIP
AND FRONTAL BOUNDARY WILL KEEP AFTERNOON HIGHS TO BE SLIGHTLY COOLER
MONDAY THAN TODAY. IN GENERAL...TOOK A BLEND OF THE MODELS...TENDING
TOWARDS THE MORE SKILLFUL MAV.

31

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS IN GOOD AGREEMENT THAT UPPER TROUGH THAT WAS ONCE ISAAC
STALLS ALONG THE APPALACHIANS THROUGH MID WEEK...WITH SOME PVA AND
MOISTURE LINGERING ACROSS GEORGIA. BROAD TROUGH DEEPENING OVER
CANADA SHOULD PUSH SOME DRIER AIR INTO GEORGIA LATE THURSDAY INTO
FRIDAY AS A FRONTAL BOUNDARY SINKS SOUTHWARD INTO THE STATE.
MOISTURE SHOULD BE RETURNING BY SATURDAY AS THE UPPER TROUGH
SWINGS SOUTHEASTWARD. GFS LOOKS FASTER ON THIS THAN THE ECMWF.
HAVE KEPT CHANCE POPS OVER MUCH OF THE CWA THROUGH THE
PERIOD...LIKELY NORTH AHEAD OF REMNANTS OF ISAAC MONDAY NIGHT INTO
TUESDAY. HAVE REDUCED POPS TO SLIGHT CHANCE FRIDAY WITH BRIEF
DRYING PERIOD.

41

&&

.AVIATION...
12Z UPDATE...
DIFFICULT FORECAST. GENERALLY VFR CONDITIONS THROUGH
TODAY...WITH MVFR IN CONVECTION. TWO WAVES OF CONVECTION
EXPECTED...ONE THIS AFTERNOON MOVING THROUGH THE ATL AREA
21-00Z...AND THE OTHER AROUND 08-12Z MONDAY. MODELS HAVING
DIFFICULTY ON TIMING...AND THESE RANGES ARE SUBJECT TO CHANGE.
GREATER UNCERTAINTY FOR THE CONVECTION MONDAY MORNING...THOUGH
OPTED TO GO WITH PREVAILING TSRA TO SHOW HIGHER CHANCE THAN JUST
PROB30. WINDS WILL STAY ON THE WEST SIDE...GENERALLY 8-10KTS
THROUGH THE DAY. VRB GUSTS TO 20KTS POSSIBLE IN CONVECTION.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS...EXCEPT HIGH ON WINDS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          91  71  89  71 /  40  50  70  50
ATLANTA         90  73  86  73 /  50  50  70  50
BLAIRSVILLE     85  68  82  67 /  60  70  70  60
CARTERSVILLE    90  72  87  71 /  60  60  70  60
COLUMBUS        94  73  91  73 /  40  40  60  40
GAINESVILLE     88  71  85  71 /  50  60  70  50
MACON           92  71  91  72 /  40  40  50  30
ROME            90  73  88  72 /  60  70  70  60
PEACHTREE CITY  90  71  87  70 /  50  50  70  50
VIDALIA         95  73  92  73 /  40  30  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....41
AVIATION...31
Hazardous weather outlook, Sep 2, 4:19 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 AM EDT SUN SEP 2 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
419 AM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED TODAY AND TONIGHT.

.SYNOPSIS...
TROPICAL MOISTURE WILL PERSIST OVER NORTH AND CENTRAL GEORGIA
THROUGH TONIGHT. THE REMNANTS OF TROPICAL STORM ISAAC WILL MOVE
INTO THE OHIO AND TENNESSEE VALLEYS TODAY AND TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE GUSTY
WINDS...PERIODS OF HEAVY RAIN AND OCCASIONAL LIGHTNING.

.DISCUSSION...
DEEP TROPICAL MOISTURE REMAINS OVER GEORGIA. DYNAMICS ASSOCIATED
WITH THE REMNANTS OF ISAAC WILL MOVE INTO THE OHIO AND TENNESSEE
VALLEYS TODAY. THE MOISTURE AND MODERATE INSTABILITY WILL COMBINE
TO PRODUCE SCATTERED THUNDERSTORMS TODAY AND TONIGHT...MAINLY OVER
NORTH GEORGIA. WITH CAPES RANGING FROM 1500 TO 2500 THIS AFTERNOON
AND EVENING AND MODERATE WIND SHEAR...A FEW THUNDERSTORMS COULD
BECOME STRONG...MAINLY NORTH. THUNDERSTORMS COULD LAST INTO THE
OVERNIGHT HOURS AS THE UPPER SYSTEM MOVES MORE SOUTHEAST INTO THE
TENNESSEE VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE TROPICAL AIR MASS WILL CONTINUE THROUGH MOST OF THE PERIOD
WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Sep 2, 1:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT SUN SEP 2 2012

GAZ027-021730-
100 PM EDT SUN SEP 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MADISON
COUNTY UNTIL 130 PM EDT...

AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND ILA...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS MADISON
COUNTY THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE SANFORD...POCATALIGO...NEESE...ILA...DANIELSVILLE AND
HARRISON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3427 8311 3423 8307 3417 8309 3415 8305
      3412 8305 3405 8337 3409 8338 3412 8335
      3420 8338 3423 8335 3425 8329 3425 8316
      3427 8313
TIME...MOT...LOC 1700Z 254DEG 25KT 3418 8321

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 1:54 PM EDTSpecial Weather StatementFFCJackson36 min
Sep 2, 4:34 PM EDTSpecial Weather StatementFFCJohnson26 min
Sep 2, 5:16 PM EDTSpecial Weather StatementFFCJefferson44 min
Sep 2, 5:38 PM EDTSevere Thunderstorm WarningFFCJefferson52 min
Sep 2, 6:35 PM EDTSpecial Weather StatementFFCDade55 min
Sep 2, 7:27 PM EDTSpecial Weather StatementFFCCatoosa, Dade33 min
Sep 2, 7:55 PM EDTSpecial Weather StatementFFCDade, Walker35 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.